MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned flexima biliary delivery system was analyzed, and a visual evaluation noted that the guide catheter was partially retracted, the proximal section was broken, stretched also it was bent in several locations, likely due to this condition the stent failed to deploy.The suture hole was torn.The push catheter was kinked approximately at 2cm from distal end, proximal section of the push catheter was cut, cut ends were inspected under magnification and evidence of pressure applied to both sides of the material was observed, it is likely that a sharp tool was used to cut the device.No other issues with the device were noted.The stent was returned loaded on the delivery system, no visual issues were identified with the suture and the stent did not have any visual issue the reported event was not confirmed.As per complaint information the issue occurred during procedure.It is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink/bend the catheters, this condition can result in issues deploying the stent due to friction between the components at kinked areas in the catheters, kinks/bends on catheters can result in difficulty to retract the guide catheter and consequently issues to release the stent, continued attempts to retract it can result in guide catheter stretching and breakage, also force applied can tear the suture hole.Probably the customer cut the device to try to deploy the stent after the delivery system got damaged.Therefore, "adverse event related to procedure" is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure, performed on (b)(6) 2019.According to the complainant, during the procedure, inside the patient, when the physician attempted to deploy the stent, it was noticed that the suture did not release and the stent failed to deploy.Another flexima biliary stent was opened and was used to successfully complete the procedure.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results; guide catheter break.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9831489
Report Number3005099803-2020-00869
Device Sequence Number11484628
Product Code FGE
UDI-Device Identifier08714729337362
UDI-Public08714729337362
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Model NumberM00539200
Device Catalogue Number3920
Device Lot Number0022122505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2020
Initial Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1